Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 68, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 5:03 PM CDT for Benton County, Iowa County, Keokuk County, Iowa. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 5:03 PM CDT (22:03 UTC)
- Expired
- May 17, 2017, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Iowa County, IA, Keokuk County, IA
The radar
The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:42 PM CDT | TSTM WND DMG | Marengo, IA | RELAYED FROM DSM - LARGE TREE DOWN |
| May 17, 5:42 PM CDT | TSTM WND GST 60 | Marengo, IA | RELAYED FROM DSM |
| May 17, 5:46 PM CDT | TSTM WND GST 70 | Blairstown, IA | |
| May 17, 5:52 PM CDT | HAIL 1 | S North English, IA | ALSO REPORTING WINDS UP TO 55 MPH AND HEAVY RAIN. |
| May 17, 5:53 PM CDT | TSTM WND GST 70 | Van Horne, IA | |
| May 17, 5:57 PM CDT | TSTM WND DMG | Newhall, IA | ROOF BLOWN OFF HOME, PICTURE FROM TWITTER |
| May 17, 6:08 PM CDT | TSTM WND GST 70 | Shellsburg, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WUUS53 KDVN 172203
SVRDVN
IAC011-095-107-172300-
/O.NEW.KDVN.SV.W.0068.170517T2203Z-170517T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
503 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Keokuk County in southeastern Iowa...
Benton County in east central Iowa...
Iowa County in east central Iowa...
* Until 600 PM CDT
* At 503 PM CDT, severe thunderstorms were located along a line
extending from near Montezuma to near What Cheer to near Hedrick,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall,
Hedrick, Blairstown, Van Horne, What Cheer, Keystone, Norway,
Garrison and Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2203Z 220DEG 38KT 4159 9258 4142 9240 4116 9236
HAIL...1.00IN
WIND...60MPH
$$
ERVIN8 follow-up statements
497
WWUS53 KDVN 172212
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
512 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
512 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 512 PM CDT, severe thunderstorms were located along a line
extending from near Brooklyn to 7 miles west of Millersburg to near
Hedrick, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2212Z 215DEG 44KT 4172 9250 4158 9230 4122 9236
HAIL...1.00IN
WIND...60MPH
$$
ERVIN380
WWUS53 KDVN 172220
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
520 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
520 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 520 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Tama to 6 miles southeast of
Victor to Delta, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2220Z 214DEG 44KT 4187 9252 4165 9224 4130 9232
HAIL...1.00IN
WIND...70MPH
$$
ERVIN838
WWUS53 KDVN 172226
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
526 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
526 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 526 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Traer to near Ladora to near
Hayesville, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2226Z 214DEG 44KT 4210 9244 4171 9218 4123 9226
HAIL...1.00IN
WIND...70MPH
$$
ERVIN238
WWUS53 KDVN 172231
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
531 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
531 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 531 PM CDT, severe thunderstorms were located along a line
extending from near Traer to near Ladora to Hayesville, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2231Z 220DEG 38KT 4213 9241 4174 9215 4126 9223
HAIL...1.00IN
WIND...70MPH
$$
ERVIN515
WWUS53 KDVN 172239
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
539 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
539 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 539 PM CDT, severe thunderstorms were located along a line
extending from near Traer to Blairstown to near Sigourney, moving
northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2239Z 211DEG 43KT 4213 9241 4190 9211 4132 9216
HAIL...1.00IN
WIND...70MPH
$$
ERVIN860
WWUS53 KDVN 172243
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
543 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
543 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KEOKUK...BENTON AND IOWA COUNTIES...
At 543 PM CDT, severe thunderstorms were located along a line
extending from near Traer to near Marengo to near Harper, moving
northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, Dysart, North English, Shellsburg, Victor, Newhall, Hedrick,
Blairstown, Van Horne, What Cheer, Keystone, Norway, Garrison and
Delta.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9241 4153 9230 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2243Z 219DEG 36KT 4217 9239 4183 9205 4138 9212
HAIL...1.00IN
WIND...70MPH
$$
ERVIN451
WWUS53 KDVN 172251
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
551 PM CDT WED MAY 17 2017
IAC011-095-107-172300-
/O.CON.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
551 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL KEOKUK...BENTON AND IOWA COUNTIES...
At 551 PM CDT, severe thunderstorms were located along a line
extending from near Dysart to near Norway to near South English,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vinton, Marengo, Sigourney, Williamsburg, Belle Plaine, Atkins,
Urbana, North English, Shellsburg, Newhall, Hedrick, Blairstown, Van
Horne, Keystone, Norway, Garrison, Ladora, Keswick, South English and
Parnell.
This includes the following highways...
Interstate 80 in Iowa between mile markers 208 and 227.
Interstate 380 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
LAT...LON 4136 9225 4151 9222 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2251Z 220DEG 38KT 4223 9232 4189 9198 4144 9205
HAIL...1.00IN
WIND...70MPH
$$
ERVIN173
WWUS53 KDVN 172258
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
558 PM CDT WED MAY 17 2017
IAC011-095-107-172307-
/O.EXP.KDVN.SV.W.0068.000000T0000Z-170517T2300Z/
Keokuk IA-Benton IA-Iowa IA-
558 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEOKUK...BENTON AND
IOWA COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Benton and eastern Iowa county.
LAT...LON 4136 9225 4151 9222 4230 9230 4230 9186
4151 9185 4151 9195 4143 9195 4116 9226
4116 9241
TIME...MOT...LOC 2257Z 220DEG 38KT 4227 9228 4193 9194 4148 9201
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 17, 2:24 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 224 PM CDT Wed May 17 2017 .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1241 PM CDT Wed May 17 2017 Brisk southerly sfc winds gusting over 30 KTS along with passing mainly VFR clouds will be the main story this afternoon before the main line of storms is expected to move into the local area from the southwest later this afternoon and evening. An isolated storm to wdly sctrd storms, though, is possible over the area ahead of the main line, thus may keep VCNTY wording although that may be heavy handed if current RADAR trends remain consistent. Have tried to time a 1-2 hour window when a passing line of severe storms will move northeastward through the TAF sites again during late afternoon into early-mid evening. Then VCNTY for a few hours for lingering isolated to sctrd storms behind the main line through mid to late evening, then trend dry from midnight into Thu morning. Sfc winds veering to the west at 10-20 KTS late tonight into Thu morning, with cigs lowering to low VFR to MVFR in the main low pressure storm system's wrap around cloud deck. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 4:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
05/17/2017 JEFFERSON IA TRAINED SPOTTER
2 SEMIS ON HWY 34 BLOWN OVER
&&
TESSpecial weather statement, May 17, 4:13 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 413 PM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-172315- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 413 PM CDT Wed May 17 2017 ...STRONG WINDS OVER NORTHEAST MISSOURI...EASTERN IOWA AND NORTHWEST ILLINOIS LATE THIS AFTERNOON... At 4 pm CDT, south winds from 20 to 30 mph with gusts as high as 50 mph were occurring across portions of eastern Iowa, northwest Illinois and far northeast Missouri through 7 pm. This will create areas of blowing dust, bring down small tree branches and blow around loose lawn items. These strong winds are occurring outside scattered strong to severe thunderstorms developing over eastern Iowa. A tornado watch remains in effect for much of the area until 11 pm. Drivers of vans, campers, trailers, and other high profile vehicles should be extra cautious, especially on east-west roads. Home owners should take steps to secure loose outdoor belongings. Sheets
Local storm report, May 17, 4:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL MOUNT PLEASANT 40.96N 91.55W
05/17/2017 E0.50 INCH HENRY IA TRAINED SPOTTER
0421 PM HAIL 1 SW DYERSVILLE 42.47N 91.13W
05/17/2017 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 17, 4:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST FAIRFIELD 41.01N 91.97W
05/17/2017 M55 MPH JEFFERSON IA AWOS
&&
GROSSLocal storm report, May 17, 4:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL MOUNT UNION 41.06N 91.39W
05/17/2017 M1.25 INCH HENRY IA EMERGENCY MNGR
&&
GROSSLocal storm report, May 17, 4:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 NNW MOUNT PLEASANT 40.97N 91.56W
05/17/2017 M0.25 INCH HENRY IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0356 PM HAIL FARMINGTON 40.64N 91.74W
05/17/2017 E0.25 INCH VAN BUREN IA FIRE DEPT/RESCUE
TIME ESTIMATED - PEA TO DIME SIZE HAIL DURING STORM
0356 PM TSTM WND DMG FARMINGTON 40.64N 91.74W
05/17/2017 VAN BUREN IA FIRE DEPT/RESCUE
BRANCHES DOWN
0430 PM TSTM WND DMG 2 W YARMOUTH 41.03N 91.36W
05/17/2017 DES MOINES IA TRAINED SPOTTER
TIME IS ESTIMATED - LARGE TREE BRANCH APPROX 18 FEET LONG
WAS TORN OFF TREE
&&
TESThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more | 37 min |
| May 17, 8:50 AM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 17, 3:16 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 43 min |
| May 17, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 54 min |
| May 17, 3:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 52 min |
| May 17, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 30 min |
| May 17, 3:49 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren, Washington | 41 min |
| May 17, 3:55 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 50 min |
| May 17, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 44 min |
| May 17, 4:40 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 50 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 30 min |
| May 17, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 66 min |
| May 17, 5:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more | 55 min |
| May 17, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 17, 6:01 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Lee, Van Buren | 59 min |
| May 17, 6:19 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 41 min |
| May 17, 6:28 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 3 hr |
| May 17, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more | 59 min |
| May 17, 6:32 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 43 min |
| May 17, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 52 min |
| May 17, 6:48 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.